Doctor insights on:
Tapering Off Risperidone
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read moreSee 1 more doctor answer
Risperidone is a second generation antipsychotic that is fda approved for schizophrenia, bipolar disorder, and behavioral issues with autism. It is generally effective and used commonly. Side effects include sedation, weight gain, increase in lipids and blood sugar, hunger, severe muscle reactions such as dystonia, tremors, among others. It also comes in a ...Read more
Under supervision: Highly recommended that you taper under a doctor's/provider's supervision. Not only can there by uncomfortable withdrawals, medications like Xanax/alprazolam can result in life-threatening withdrawal seizures if an appropriate/safe tapering does not take place. What does of Xanax, how often taking? High dose/daily use may require inpatient detoxification. ...Read more
Yes: Dalmane (flurazepam) aka Flurazepam is a long acting benzodiazepine. Benzodiazepines may be addictive and should not be used long term, but they do have potentially serious withdrawal symptoms if stopped abruptly. You can definitely taper it, but make sure you do this under your doctor's supervision. ...Read more
Seizure: You should be free of seizures for 2-3 years before you stop this medication in consultation with your doctor. You don't have to wean. ...Read more
Depends: This is best handled by your prescribing physician. Usually decreasing the dose by half every two or three weeks is safe. ...Read more
With medical help: You should be under the care of a doctor who is knowledgeable about benzodiazepines like lorazepam. There are multiple ways to do it but they all involve either gradual stepwise reductions or changing to a longer acting agent and initiating a gradual taper with this different agent. It is better to talk with a doctor about it first to determine if it is even safe to do so to begin with. ...Read more
Consult with your dr: Weaning off meds is not easy. There are several ways to do what you asking,but the process needs to be supervised by a specialist. ...Read more
I was on 20mg Lexapro (escitalopram) and 30 mg remeron.Dr increased remeron to 45mg. can i go off lexapro (escitalopram) without weaning off.
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor. ...Read more
15yo son w/Zoloft-induced mania; stopped Zoloft. On Abilify (aripiprazole) 5mg & Trileptal 150mg bid for 3 wks. Want to titrate off. Safe titration schedule?
See your doctor.: Those are strong medications. It is best to follow closely with your physician on this one. Doing it on your own, and doing it wrong could cause harmful side effects like seizures. I know you are asking for a safe titration schedule, but due to the nature of these medications I would personally recommend not do this on your own. ...Read more
What is proper increments to wean from 6 mg of risperdal while Latuda (lurasidone) starting dose of 40 mg to lessen psychotic withdrawal,dx bipolar 1w/psychosis?
Switch over caution: There is more than one way to switch over from an antipsychotic mood stabilizer to a new one. All depends on how well the new one starts to work on your symptoms, if it is tolerated, or if produces any side effects. Also, it is important to consider for how long you have been in the previous one, to make sure there is no risk of return of symptoms in a short period of time. ...Read more
With medical help: Hopefully the doctor who prescribed it will assist in terminating it. It needs to be either a very slow tapering off or being switched to a different ssri with a longer half-life and have that drug tapered. Those take a shorter time to taper. The "discontinuation" syndrome can be very troubling and serious. You want to avoid it and you can, but not alone. Best wishes for success. ...Read moreSee 2 more doctor answers